Alert archive / Montana / Frost Advisories in 2011
Frost Advisory 3, NWS Missoula, MT
NWS Missoula, MT issued this frost advisory at Sep 20, 2011, 2:22 PM MDT for 5 counties in Montana. It took effect at Sep 21, 2011, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2011, 2:22 PM MDT (20:22 UTC)
- In effect from
- Sep 21, 2011, 12:00 AM MDT
- Expired
- Sep 21, 2011, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 40 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
276 WWUS75 KMSO 202022 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 222 PM MDT TUE SEP 20 2011 MTZ003-005-211000- /O.NEW.KMSO.FR.Y.0003.110921T0600Z-110921T1500Z/ FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- 222 PM MDT TUE SEP 20 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY FOR THE FLATHEAD...MISSION...MISSOULA AND BITTERROOT VALLEYS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT WEDNESDAY. * IMPACTS/TIMING: TEMPERATURES IN THE LOWER 3OS WILL RESULT IN AREAS OF FROST LATE TONIGHT AND EARLY WEDNESDAY MORNING. A FEW LOCATIONS COULD SEE TEMPERATURES DROP INTO THE UPPER 20S FOR A HARD FREEZE AT DAYBREAK. * TEMPERATURES:30-34...LOCALLY 27-30. * PERSONS WITH FROST SENSITIVE PLANTS WILL WANT TO TAKE THE PROPER PRECAUTIONS TO PROTECT THEM AGAINST THE FROST. * LOCATIONS IMPACTED INCLUDE...FLATHEAD VALLEY... MISSION VALLEY...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
772 WWUS75 KMSO 210950 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 350 AM MDT WED SEP 21 2011 MTZ003-005-211500- /O.CON.KMSO.FR.Y.0003.000000T0000Z-110921T1500Z/ FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- 350 AM MDT WED SEP 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * IMPACTS/TIMING: TEMPERATURES IN THE LOWER 3OS WILL RESULT IN AREAS OF FROST EARLY THIS MORNING. A FEW LOCATIONS COULD SEE TEMPERATURES DROP INTO THE UPPER 20S FOR A HARD FREEZE AT DAYBREAK. * TEMPERATURES:30-34...LOCALLY 27-30. * PERSONS WITH FROST SENSITIVE PLANTS WILL WANT TO TAKE THE PROPER PRECAUTIONS TO PROTECT THEM AGAINST THE FROST. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
492 WWUS75 KMSO 211449 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 849 AM MDT WED SEP 21 2011 MTZ003-005-211600- /O.EXP.KMSO.FR.Y.0003.000000T0000Z-110921T1500Z/ FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- 849 AM MDT WED SEP 21 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. TEMPERATURES HAVE WARMED TO ABOVE FREEZING THIS MORNING AND FROST IS NO LONGER AN IMPACT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this frost advisory went out at Sep 20, 6:40 AM MDT, 7 hours 42 minutes earlier.
Area forecast discussion, Sep 20, 6:40 AM MDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 640 AM MDT TUE SEP 20 2011 .DISCUSSION...AREAS OF DENSE FOG HAVE BEEN REPORTED THIS MORNING ACROSS NORTHWEST MONTANA...PARTICULARLY BETWEEN COLUMBIA FALLS AND CRESTON AND IN THE GLACIER NATIONAL PARK AREA. THEREFORE HAVE ADDED MENTION OF DENSE FOG IN THESE AREAS THROUGH MID MORNING. PATCHY FOG IS EXPECTED IN THE REMAINING VALLEYS OF NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. && .AVIATION...AREAS OF VALLEY FOG HAVE DEVELOPED THIS MORNING...PARTICULARLY ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. LOCALLY DENSE FOG IS POSSIBLE IN THESE LOCATIONS...PERIODICALLY RESTRICTING VISIBILITY. KGPI IS NOT CURRENTLY BEING AFFECTED BUT MAY SEE A PERIOD OF REDUCED VISIBILITY AROUND SUNRISE. FOG IS EXPECTED TO LIFT BY MID MORNING. OTHERWISE...LITTLE IMPACT TO AVIATION IS EXPECTED TODAY AS A RIDGE OF HIGH PRESSURE BRINGS MOSTLY SUNNY SKIES AND LIGHT WINDS TO THE REGION. && .PREV DISCUSSION... /ISSUED 340 AM MDT TUE SEP 20 2011/ DISCUSSION...A DEVELOPING RIDGE OF HIGH PRESSURE WILL BE THE PROMINENT WEATHER FEATURE OVER THE NORTHERN ROCKIES THROUGH THE REMAINDER OF THE WEEK. UNDER THE BUILDING RIDGE...TEMPERATURES WILL BEGIN TO WARM SIGNIFICANTLY TO MUCH ABOVE NORMAL FOR THIS TIME OF YEAR BY WEDNESDAY. CURRENTLY...THE WARMEST DAY OF THE WEEK IS EXPECTED TO COME ON SATURDAY AS THE MAIN RIDGE AXIS BRIEFLY SHIFTS OFF TO THE EAST ALLOWING FOR BETTER ATMOSPHERIC MIXING. IN FACT...TEMPERATURES MAY APPROACH NEAR RECORD HIGHS SATURDAY. NIGHT TIME TEMPERATURES WILL REMAIN FAIRLY COOL IN THE VALLEY LOCATIONS THROUGH THE WEEK AS STRONG NIGHT TIME INVERSIONS DEVELOP. UNDER THESE INVERSIONS...SOME PATCHY VALLEY FOG IS POSSIBLE...PARTICULARLY THIS MORNING AND WEDNESDAY MORNING ACROSS NORTHWEST MONTANA AND NORTH CENTRAL IDAHO. A SIGNIFICANT DRYING TREND IS ALSO IN STORE UNDER THIS UPPER LEVEL RIDGE...BRINGING MOSTLY CLEAR SKIES TO THE REGION. FORECAST MODELS BEGIN TO INDICATE THE POSSIBILITY OF THE RIDGE SHIFTING FURTHER EASTWARD WITH A POSSIBLE COLD FRONT PASSAGE EARLY TO MID NEXT WEEK. THERE IS A LOT OF INCONSISTENCY WITH THE MODELS IN THE TIMING AND STRENGTH OF THIS FEATURE HOWEVER SO CONFIDENCE REMAINS FAIRLY LOW AT THIS TIME. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && PALLISTER/ROBINSON
Nearby
Frost Advisories in Montana, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.